# SDR AXSA958FE5/1/2009

- Difficulty date: May 1, 2009
- Submitted: May 4, 2009
- Operation: Air carrier
- Aircraft: N958FE
- Make and model: Cessna 208B
- Aircraft serial: 208B0071
- Aircraft time: 9,814 hours, 12,899 cycles
- System (JASC): 3421 · Attitude Gyro and Indicating System
- Part: Vertical Gyro
- Part number: 060002600
- Part serial: 1862
- Condition: Failed
- Location: Cockpit
- Part time: 55 hours, 50 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: I
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT 8302 (EWR-PBG) THE PILOT NOTED THAT THE PRIMARY LEFT ATTITUDE INDICATOR IN A 5 DEGREE RIGHT BANK WITH AIRCRAFT ON CORRECT HEADING.  WITHIN 15 MINUTES THE LEFT ATTITUDE INDICATOR WAS IN A 10 BANK AND HEADING INDICATOR WAS OFF BY 20 DEGREES.  THE PILOT SWITCHED OFF THE AUTOPILOT AND RELIED ON THE RIGHT PANEL INSTRUMENTS AND DECLARED AN EMERGENCY 52 MILES FROM PBG.  LEFT ATTITUDE AND DIRECTION INDICATIONS CONTINUED TO DETERIORATE FOR THE REMAINDER OF THE FLIGHT.  THE PILOT CONTINUED TO TROUBLESHOOT BUT WAS NOT SUCCESSFUL IN FIXING THE PROBLEM.  THE FLIGHT LANDED WITHOUT INCIDENT IN PBG.  MAINTENANCE EVALUATED THE AIRCRAFT AND DETERMINED THE VERTICAL GYRO (KVG 350) HAD FAILED.  THE GYRO WAS REMOVED AND REPLACED WITH A SERVICEABLE UNIT AND OPERATIONALLY CHECKED GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE WITHOUT FURTHER INCIDENT.
